MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that one of the radiopaque markers of the navicross catheter came off during the procedure and traveled down to the superficial femoral artery.The physician was able to trap it with a stent.Fluoroscopy video was available.The marker was stented against the vessel intima.The procedure was successful, and the patient was discharged.Additional information was received on 07 feb 2023: the procedure performed was a popliteal artery angiogram.There was no blood loss.The patient was successfully treated, stable and discharged.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: nurse clinician.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly in them.A search of the complaint file of the involved product code/lot found no similar cases reported from other facilities.Please see mdr 2243441-2023-00010 for the importer report on this reported event.Terumo medical products (tmp) (importer) registration no: (b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that approximately 40 millimeters (mm) from the tip, the second radiopaque marker was missing.Magnifying inspection of the actual sample found that there was a caulking mark at the second radiopaque marker position of the actual sample.The third radiopaque marker of the actual sample was in its position and not lifted.There was no lift or gap in the second and third radiopaque markers of a current product sample electron microscopic inspection of the actual sample found that the distal end was deformed and scratched.Approximately 30mm from the distal end was scratched.Approximately 40mm from the distal end (the second radiopaque marker position) was scratched over the caulking mark.There are no scratches or other abnormalities at other positions.Dimensional inspection of the actual sample found that the outer diameter of the distal end was within our control standards, there was no abnormalities.The inner diameter of the distal end was within our control standards, there was no abnormalities.Inner diameter of the proximal section was within our control standards, no abnormalities.Comparison of the outer diameter with the current product showed that the second radiopaque marker of the current product was removed for the comparison with the actual sample.The outer diameter of the caulking mark of the actual sample was confirmed to be equivalent to the same position of the current product and no abnormalities were observed.According to the investigation results, no abnormalities were found in the dimensions of the actual sample.As mentioned in the preliminary report, there was no abnormalities in the manufacturing record and shipping inspection record of the actual sample.In addition, the outer diameter of the caulking mark of the actual sample was confirmed to be equivalent to the same position of the current product, it was presumed that the second radiopaque marker of the actual sample had been caulked properly.In this case, as one of the possibilities, as there was a scratch that had been made over the second radiopaque marker position (approximately 40 mm from the distal end) of the actual sample, it was presumed that the actual sample was exposed to some hard object (e.G., stenotic lesion), caught in it, and scratched excessively, which resulted in the dislodgement of the second radiopaque marker.Ashitaka factory assures the quality of the product under the following controls.100% visual inspection is performed to check for the fixing status of the radiopaque markers.100% visual inspection is performed to confirm that there are no abnormalities such as crushing before the insertion of the catheter into the holder tube in the packaging process.Instructions for use (ifu) of this product states the following information: "carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product.".
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16479244
Report Number9681834-2023-00035
Device Sequence Number11562990
Product Code DQY
UDI-Device Identifier04987350709189
UDI-Public04987350709189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberNC35901
Device Lot Number220728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/23/2023
11/12/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/28/2023
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVERED STENT.; DESTINATION SHEATH.; GLIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown